TUHH / Institute of Mathematics / Staff / Prof. Dr. Matthias Schulte German flag

Prof. Dr. Matthias Schulte

Am Schwarzenberg-Campus 3
Building E
D-21073 Hamburg
Room: 3.061
Phone: +49 40 42878 4362

Office Hours

Thursday, 2pm - 3pm
(in Room E 3.061 or, by appointment, online)


Research interests | Publications | Curriculum vitae

Research interests

Stochastic geometry

Boolean models, random tessellations, random polytopes, spatial random graphs

Limit theorems and Stein's method

Malliavin-Stein method, normal approximation, multivariate normal approximation, Poisson approximation, Poisson process approximation

Random graphs

Random geometric graphs, random connection model, models for complex networks

Extremes and large deviations

Extreme value theory, moderate and large deviation principles, concentration inequalities

Stochastic analysis

Malliavin calculus, product formulas for stochastic integrals

Stochastic processes

Poisson processes, point processes, Gaussian processes

Spatial and multivariate statistics

Goodness-of-fit tests, point process statistics

Short CV

Since 09/2020: Professor for Stochastics at Hamburg University of Technology
02/2020-08/2020: Associate Professor at Heriot-Watt University, Edinburgh
04/2016-01/2020: Oberassistent at University of Bern
03/2019: Habilitation in Stochastics at University of Bern
04/2013-03/2016: Wissenschaftlicher Mitarbeiter at Karlsruhe Institute of Technology
03/2013: PhD in Mathematics at University of Osnabrück
04/2010-03/2013: Wissenschaftlicher Mitarbeiter at University of Osnabrück
02/2012-07/2012: Research stay at Case Western Reserve University, Cleveland, Ohio
03/2010: Diploma in Wirtschaftsmathematik at Clausthal University of Technology

Publications

C. Bhattacharjee and M. Schulte: Dickman Approximation of weighted random sums in the Kolmogorov distance, arXiv:2211.10171 (2022+)

G. Last, I. Molchanov and M. Schulte: Normal approximation of Kabanov-Skorohod integrals on Poisson spaces, arXiv:2211.02009 (2022+)

O. Bobrowski, M. Schulte and D. Yogeshwaran: Poisson process approximation under stabilization and Palm coupling, to appear in Ann. H. Lebesgue (2022+) Link

M. Schulte and J. E. Yukich: Rates of multivariate normal approximation for statistics in geometric probability, to appear in Ann. Appl. Probab. (2022+) Link

C. Betken, M. Schulte and C. Thäle: Variance asymptotics and central limit theory for geometric functionals of Poisson cylinder processes, Electron. J. Probab. 27, paper no. 79 (2022) Link

C. Bhattacharjee and M. Schulte: Large degrees in scale-free inhomogeneous random graphs, Ann. Appl. Probab. 32, 696-720 (2022) Link

F. Pianoforte and M. Schulte: Criteria for Poisson process convergence with applications to inhomogeneous Poisson-Voronoi tessellations, Stochastic Process. Appl. 147, 388-422 (2022) Link

F. Pianoforte and M. Schulte: Poisson approximation with applications to stochastic geometry, Electron. J. Probab. 26, paper no. 149 (2021) Link

S. Foss and M. Schulte: Non-standard limits for a family of autoregressive stochastic sequences, Stochastic Process. Appl. 142, 432-461 (2021) Link

G. Last, F. Nestmann and M. Schulte: The random connection model and functions of edge-marked Poisson processes: second order properties and normal approximation, Ann. Appl. Probab. 31, 128-168 (2021) Link

B. Ebner, F. Nestmann and M. Schulte: Testing multivariate uniformity based on random geometric graphs, Electron. J. Stat. 14, 4273-4320 (2020) Link

M. Schulte and J. E. Yukich: Multivariate second order Poincaré inequalities for Poisson functionals, Electron. J. Probab. 24, paper no. 130 (2019) Link

R. Lachièze-Rey, M. Schulte and J. E. Yukich: Normal approximation for stabilizing functionals, Ann. Appl. Probab. 29, 931-993 (2019) Link

M. Reitzner, M. Schulte and C. Thäle: Limit theory for the Gilbert graph, Adv. in Appl. Math. 88, 26-61 (2017) Link

M. Schulte and C. Thäle: Central limit theorems for the radial spanning tree, Random Structures Algorithms 50, 262-286 (2017) Link

D. Hug, M. Klatt, G. Last and M. Schulte: Second order analysis of geometric functionals of Boolean models, book chapter in: Tensor Valuations and their Applications in Stochastic Geometry and Imaging, editors: M. Kiderlen and E. B. V. Jensen, Lecture Notes in Mathematics 2177, 339-383 (2017) Link

M. Schulte and C. Thäle: Poisson point process convergence and extreme values in stochastic geometry, book chapter in: Stochastic analysis for Poisson point processes: Malliavin calculus, Wiener-Ito chaos expansions and stochastic geometry, editors: G. Peccati and M. Reitzner, Springer & Bocconi Series, 255-294 (2016) Link

G. Last, G. Peccati and M. Schulte: Normal approximation on Poisson spaces: Mehler's formula, second order Poincaré inequalities and stabilization, Probab. Theory Related Fields 165, 667-723 (2016) Link

L. Decreusefond, M. Schulte and C. Thäle: Functional Poisson approximation in Kantorovich-Rubinstein distance with applications to U-statistics and stochastic geometry, Ann. Probab. 44, 2147-2197 (2016) Link

M. Schulte and C. Thäle: Cumulants on Wiener chaos: moderate deviations and the fourth moment theorem, J. Funct. Anal. 270, 2223-2248 (2016) Link

M. Schulte: Normal approximation of Poisson functionals in Kolmogorov distance, J. Theoret. Probab. 29, 96-117 (2016) Link

D. Hug, G. Last and M. Schulte: Second order properties and central limit theorems for geometric functionals of Boolean models, Ann. Appl. Probab. 26, 73-135 (2016) Link

G. Last, M. Penrose, M. Schulte and C. Thäle: Moments and central limit theorems for some multivariate Poisson functionals, Adv. in Appl. Probab. 46, 348-364 (2014) Link

M. Schulte and C. Thäle: Distances between Poisson k-flats, Methodol. Comput. Appl. Probab. 16, 311-329 (2014) Link

M. Reitzner and M. Schulte: Central limit theorems for U-statistics of Poisson point processes, Ann. Probab. 41, 3879-3909 (2013) Link

M. Schulte and C. Thäle: The scaling limit of Poisson-driven order statistics with applications in geometric probability, Stoch. Proc. Appl. 122, 4096-4120 (2012) Link

M. Schulte: A central limit theorem for the Poisson-Voronoi approximation, Adv. in Appl. Math. 49, 285-306 (2012) Link

M. Schulte: Malliavin-Stein Method in Stochastic Geometry, PhD thesis at Osnabrück University (2013), http://repositorium.uni-osnabrueck.de/browse?type=author&value=Schulte,%20Matthias